EconPapers    
Economics at your fingertips  
 

Sufficient conditions of stochastic dominance for general transformations and its application in option strategy

Jianwei Gao, Feng Zhao and Yundong Gu

Economics - The Open-Access, Open-Assessment E-Journal, 2018, vol. 12, No 2018-1, 15 pages

Abstract: A counterexample is presented to show that the sufficient condition for one transformation dominating another by the second degree stochastic dominance, proposed by Theorem 5 of Levy (Stochastic dominance and expected utility: Survey and analysis, 1992), does not hold. Then, by restricting the monotone property of the dominating transformation, a revised exact sufficient condition for one transformation dominating another is given. Next, the stochastic dominance criteria, proposed by Meyer (Stochastic dominance and transformations of random variables, 1989) and developed by Levy (1992), are extended to the most general transformations. Moreover, such criteria are further generalized to transformations on discrete random variables. Finally, the authors employ this method to analyze the transformations resulting from holding a stock with the corresponding call option.

Keywords: stochastic dominance; transformation; utility theory; option strategy (search for similar items in EconPapers)
JEL-codes: C51 D81 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://dx.doi.org/10.5018/economics-ejournal.ja.2018-1
https://www.econstor.eu/bitstream/10419/172956/1/101091376X.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:zbw:ifweej:20181

Access Statistics for this article

Economics - The Open-Access, Open-Assessment E-Journal is currently edited by Dennis J. Snower

More articles in Economics - The Open-Access, Open-Assessment E-Journal from Kiel Institute for the World Economy (IfW) Contact information at EDIRC.
Bibliographic data for series maintained by ZBW - Leibniz Information Centre for Economics ().

 
Page updated 2018-11-24
Handle: RePEc:zbw:ifweej:20181